Jump to content

update


Don M

Recommended Posts

After I got out of the hospital last June, I tapered off the prednisone too fast and so I had to go back on oxygen. After a few dead ends with my PA at the oncology clinic, he referred me to a pulmonologist. I was put back on high dose prednisone and tapered down more slowly. I was able to recover most of my lung function.

I bought an oximeter after my first hospital stay to monitor my saturation. I noticed after my 3rd infusion of taxotere, that my saturation dropped 5% or more, but came backup after a few days. My third infusion was not too bad in terms of side effects. My 2nd infusion was not to bad either. I had a chest ct scan 2 weeks ago. I went to see my oncologist about it on the day of my 4th infusion a week ago. All my tumors show no change, so it is stable. The radiologist talked about my upper right lobe as if it had been collapsed for some time. That is where my big tumor is located. No one else had mentioned a collapsed upper lobe in previous scans and I was able to walk my mile and did not need oxygen...so I wonder about that.

On the day of and the day after my 4th infusion, my saturation was running 5% low again. This time a few days later, about 5 days after the infusion, it did not recover to its former rate. Instead it crashed and I had to go back to the hospital. I got out the next day, called my pulmonologist Tuesday, and he said to go back on high dose prednisone and quickly taper down. I took 60 mg of the stuff today and had a dramatic improvement.

I am convinced the taxotere affects my breathing. The other side effects were more intense this time too. So maybe I will bail out of taxotere because I like to breathe...or maybe I will finish it and just jack up the prednisone each time the taxotere whacks me. I am going to talk to my oncologist about it this Tuesday.

Don M

Link to comment
Share on other sites

Hi Don,

Thanks for updating us. I'm always keeping my eye out for your updates. Sounds like good news that you are stable, but not being able to breathe is rough. Going to a pulmonologist is a good move, in my opinion. It was Mike's pulmonologist who kept a watch over his lung function on a regular basis and prescribed his nebulizing meds, his inhalers, prednisone if and when it was needed and his oxygen . There were several tests that they would periodically do to measure various aspects of lung function . But , as for discussing the Taxotere and it's affects, your onc will be your best judge. Taxotere is one of the stronger drugs , from what I have observed. It's a good thing you are measuring your own oxygen level. There's nothing I can tell you Don, that you don't already know. You always do your homework and do your best to stay on top of things. Let us know what your onc says on Tuesday.

Hugs,

Sue

Link to comment
Share on other sites

Hi Don,

Boy you have been through so much. But you still hanging there, you are amazing. So glad to hear you are breathing better. I don't understand that collapse lung business either.

Good luck on Tuesday. I will be thinjig of you. I know you will keep us posted.

Maryanne :wink:

Link to comment
Share on other sites

Sounds like you got a lot going on there with the breathing...and you're right, I think I learned somewhere that breathing is important...Hopefully you can find a balance between the treatments and the lung functions.

Link to comment
Share on other sites

Congratulations on the "stable." Those decisions weighing benefit of treatment and side effects are the worst. The tax has kept you stable but having to depend on prednisone to breathe has it's own downside. Good luck. I know you'll make an informed decision.

Judy in Key West

Link to comment
Share on other sites

Don,

I'm so glad to read that you are stable but hate the breathing issues that follow the treatment. I hope the prednisone keeps things comfortable for you and things continue to improve. In my thoughts and prayers always,

Let us know what the doc says Tues.

xoxo

Link to comment
Share on other sites

Don,

I'm sorry to hear about your breathing issues. I'd bet the culprit is the taxotere. I know I experienced shortness of breath when I was on gemzar, and it was a terrible feeling. Hopefully, it will be resolved soon.

Cindy

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.